Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 179, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2005, 2:25 PM CDT for Saint Clair County, Illinois. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 4, 2005, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:00 PM CDT | TSTM WND DMG | 2 E Belleville, IL | 2 FOOT DIAMETER TREE SNAPPED OFF 20 FEET ABOVE GROUND |
| Jul 4, 3:04 PM CDT | TORNADO | 1 Ne Belleville, IL | TORNADO REPORTED BY SPOTTER 3 MILES SE OF SCOTT AFB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 041924
SVRLSX
ILC163-042030-
/O.NEW.KLSX.SV.W.0179.050704T1925Z-050704T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 330 PM CDT
* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EAST CARONDELET TO 7 MILES
SOUTH OF DUPO TO 14 MILES SOUTHWEST OF MILLSTADT...OR ALONG A LINE
EXTENDING FROM LEMAY TO COLUMBIA TO 6 MILES WEST OF WATERLOO...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAHOKIA
MILLSTADT
CENTREVILLE
SMITHTON
FAIRVIEW HEIGHTS
SWANSEA
BELLEVILLE
FREEBURG
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3852 9026 3832 9003 3822 8970 3866 8971
3866 9018
$$
TES2 follow-up statements
000
WWUS53 KLSX 041958
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CDT MON JUL 4 2005
ILC163-042030-
/O.CON.KLSX.SV.W.0179.000000T0000Z-050704T2030Z/
ST. CLAIR IL-
258 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR
NORTHERN ST. CLAIR COUNTY...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM FAIRMONT CITY TO SWANSEA...MOVING EAST
AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
SHILOH...CASEYVILLE...SCOTT AFB...OFALLON...LEBANON AND SUMMERFIELD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3866 9018 3855 9022 3850 9016 3853 8970
3866 8971
$$
TES000
WWUS53 KLSX 042028
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT MON JUL 4 2005
ILC163-042037-
/O.EXP.KLSX.SV.W.0179.000000T0000Z-050704T2030Z/
ST. CLAIR IL-
327 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. CLAIR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
OTHER THUNDERSTORMS EXIST ACROSS NORTHERN ST. CLAIR COUNTY AT THIS
TIME...BUT THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT.
LAT...LON 3866 9018 3855 9022 3850 9016 3853 8970
3866 8971
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:50 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 11:50 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT MON JUL 4 2005 .DISCUSSION... JUST ISSUED UPDATE FOR AFTN HRS. BLV BEST BEST FOR STG/POTENTIALLY SVR CNVTN THIS AFTN WL BE ALG-E OF OUTFLO BNDRY NOW PASSING THRU STL METRO AREA...WITH CAPES INCRG TO 1500-2500J/KG DURG AFTN ALG WITH INCRG MID LVL WNDS. CANT PRECLUDE REDVLPMT FURTHER W BUT CERTAINLY FEEL BEST THRT WL BE IN GRTST INSTABILITY IN AFOREMENTIONED AREA...SO HV LWRD POPS SM OVR CNTRL MO. ALSO ADJ TEMPS A BIT...MNLY IN NW COUNTIES WHERE CLDS/SMWHAT PERSISTENT RAIN WL MAKE TEMPS STRUGGLE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && TRUETT
Hazardous weather outlook, Jul 4, 6:28 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 628 AM CDT MON JUL 4 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 628 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. GKS
In the hours before
Local storm report, Jul 4, 2:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HOUSE SPRINGS 38.42N 90.57W
07/04/2005 JEFFERSON MO TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN
&&
PERLOWLocal storm report, Jul 4, 2:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 N ARNOLD 38.44N 90.37W
07/04/2005 0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
PERLOWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Jul 4, 2:47 PM CDT | Tornado Warning | LSX | Saint Clair | 32 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 49 min |
| Jul 4, 3:14 PM CDT | Tornado Warning | LSX | Clinton | 53 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.